You'll feel more like yourself, he said.
It will balance your serotonin levels, he said.
You won't have spiked highs and lows, he said.
And I listened to what he said.
Take only half a pill a day, he said.
We'll build you up to a full pill eventually, he said.
The side effects are worse the first few weeks, he said.
It'll all be better, he said.
But this time I misunderstood him.
I took the full pill two days in row.
I didn't hear him correctly.
It made me feel light as a feather.
It made me feel giddy and loose one moment.
With the shakes and nauseous the next.
I threw up all night thinking I was going to die.
My stomach ached for days.
I stopped taking that little white pill.
You were only supposed to take half a pill, he said.
You weren't ready for that, he said.
Start again, he said.
I was scared.
I talked it out with my husband and my best friend.
They told me it would get better.
I took half a pill like he said to.
I did it to be myself again.
But I keep wondering....
who is this
they keep talking about?
It's been a week on the half-pill regimen.
The highs and lows are even.
The depression and anxiety don't hit me as hard.
I don't feel overwhelmed, over-run, over-anything.
But I'm still trying to find out who "myself" is.